Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 288, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 23, 2014, 6:40 AM EST for Dooly County, Macon County, Georgia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2014, 6:40 AM EST (11:40 UTC)
- Expired
- Dec 23, 2014, 7:01 AM EST
- In force
- 21 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dooly County, GA, Macon County, GA
The radar
The Robins AFB radar (KJGX), 81 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
330
WUUS52 KFFC 231140
SVRFFC
GAC093-193-231215-
/O.NEW.KFFC.SV.W.0288.141223T1140Z-141223T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 AM EST TUE DEC 23 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MACON COUNTY IN WEST CENTRAL GEORGIA...
CENTRAL DOOLY COUNTY IN CENTRAL GEORGIA...
* UNTIL 715 AM EST
* AT 639 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER LILLY...OR 7 MILES NORTHWEST
OF VIENNA...AND MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VIENNA...UNADILLA...MONTEZUMA...BYROMVILLE...PINEHURST...LILLY...
DOOLING AND FLINT RIVER WMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3211 8400 3212 8401 3213 8401 3215 8403
3217 8403 3219 8405 3232 8400 3224 8364
3205 8382
TIME...MOT...LOC 1139Z 211DEG 38KT 3213 8391
$$1 follow-up statement
172
WWUS52 KFFC 231201
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 AM EST TUE DEC 23 2014
GAC093-193-231211-
/O.CAN.KFFC.SV.W.0288.000000T0000Z-141223T1215Z/
MACON GA-DOOLY GA-
701 AM EST TUE DEC 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACON AND CENTRAL
DOOLY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED NORTH OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
REMEMBER... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE PEACHTREE CITY.
LAT...LON 3211 8400 3212 8401 3213 8401 3215 8403
3217 8403 3219 8405 3232 8400 3224 8364
3205 8382
TIME...MOT...LOC 1158Z 211DEG 38KT 3233 8377
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 4:23 AM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Dec 23, 4:23 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 AM EST TUE DEC 23 2014 .SHORT TERM /TODAY THROUGH WEDNESDAY/... CURRENT RADAR LOOP SHOWS SHOWERS MOVING SW TO NE ACROSS LA...MS...AL...AND GA. THERE ARE A FEW LIGHTNING STRIKES OVER TN BUT THE MAJORITY OF THE THUNDERSTORMS ARE CONFINED TO THE GULF COAST. VERY MOIST SOUTHWESTERLY FLOW HAS SET UP ACROSS THE AREA THIS MORNING. INCREASED INSTABILITY IS STILL EXPECTED ACROSS THE REGION TODAY AND TONIGHT WITH ALL THE MODELS IN GOOD AGREEMENT ON THE POTENTIAL FOR SEVERE WEATHER TODAY. MODELS INDICATING CONVECTION POSSIBLY FIRING UP AROUND NOON OVER CENTRAL PORTIONS OF THE STATE MOVING NORTH THROUGH THIS AFTERNOON. BY LATE THIS AFTERNOON AND EVENING...PRECIP BECOMES MORE WIDESPREAD SO SEE NO REASON TO LOWER POPS IN THE CURRENT FORECAST. SOME OF THE REFLECTIVITY MODELS ARE SHOWING LINES OF CONVECTION SETTING UP ACROSS THE STATE TODAY BUT THEY DONT PINPOINT NORTH OR CENTRAL GA AS BEING THE FOCUS AREA. THIS HAPPENS WITH LOW CAPE HIGH SHEAR STORMS SO WILL NEED TO FOCUS ON THE ENTIRE AREA WITH CENTRAL STARTING MIDDAY MOVING NORTHWARD THROUGH TONIGHT. TOOK A LOOK AT THE EXPERIMENTAL SHERB INDEX WHICH HAS BEEN SHOWN TO CORRELATE WELL WITH TORNADO AND WIND DAMAGE REPORTS IN HIGH SHEAR LOW CAPE ENVIRONMENTS. STILL ONLY INDICATING MAX VALUES OF 0.5 TO 0.9 TUES THRU WED. TYPICALLY NEED VALUES OVER 1.0 TO SEE MUCH CHANCE OF TORNADOES OR WIND DAMAGE. ANOTHER THREAT WITH THIS SYSTEM IS THE POTENTIAL FOR HEAVY RAIN AND MINOR FLOODING. CURRENTLY WERE FORECASTING 1.5 TO 2.5 INCHES TOTAL WITH ISOLATED AREAS NEAR 3 INCHES THROUGH WED AFTERNOON. CURRENT FLASH FLOOD GUIDANCE SHOWS THAT WE CAN SUPPORT THIS AMOUNT OF RAIN BUT A FEW LOCATIONS MAY COME CLOSE SO WILL NEED TO WATCH THE USUAL SUSPECTS WHEN IT COMES TO SOME OF OUR MORE FLASHY CREEKS AND RIVERS. . HYDROLOGY... CURRENT QPF SHOWS HIGHEST VALUES ACROSS NE AND SE PORTIONS OF OUR AREA OF RESPONSIBILITY. NOT TOO CONCERNED ABOUT AREAS IN SE GA AS THOSE SOILS BELOW THE FALL LINE CAN HANDLE THE HIGHER AMOUNTS BUT AREAS IN THE NE GA MOUNTAINS MAY BE A BIT DIFFERENT. WE HAVE HAD A FAIRLY DRY DECEMBER SO FAR SO WE COULD USE THE RAIN BUT THINGS WILL BE CLOSE WHEN IT COMES TO FLOODING CONCERNS. WILL NEED TO MONITOR THIS AREA FOR POSSIBLE MINOR FLOODING. AT THIS TIME EXPECT RAIN TO FALL AT MORE STEADY PACE WITH THE HEAVIEST RATE AROUND 1 INCH FROM 00-12 WED. STORM TOTAL AMOUNTS AROUND 2 TO 3 INCHES FOR NE GA TONIGHT THRU WED. FLASH FLOOD GUIDANCE IS SHOWING THE COUNTIES IN THAT AREA CAN HANDLE 3.4 TO 3.5 INCHES OVER A 6 HOUR PERIOD SO WE SHOULD BE ALL RIGHT BUT WE DO NOT WANT TO LET OUR GUARD DOWN. 01 .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... LONG TERM BEGINS WITH THE COLD FRONT EXITING THE FORECAST AREA WEDNESDAY NIGHT. SOME POTENTIAL STILL EXISTS FOR SOME WRAP AROUND PRECIPITATION LATE WEDNESDAY NIGHT TO BECOME MIXED WITH SNOW ACROSS THE NORTHEAST. CRITICAL THICKNESS VALUES REACH INTO THE NORTHERN ZONES LATE...BUT MODELS WANT TO SHOW LIMITED MOISTURE SO NOT EXPECTING ANY ACCUMULATIONS. SHOULD BE DRY THROUGH FRIDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA. SOUTHWEST FLOW RETURNING OVER THE WEEKEND BRINGING MOISTURE BACK INTO THE FORECAST AREA. MODELS STILL DIFFERING ON THE DETAILS...HOWEVER A CHANCE OF RAIN EACH DAY THROUGH THE END OF THE PERIOD LOOKS REASONABLE. 41 && AVIATION... 06Z UPDATE... IFR TO LIFR CONDITIONS EXPECTED TO CONTINUE THROUGH THIS TAF PERIOD. MAY SE SOME MVFR CEILINGS THIS AFTERNOON BUT THEY ARE EXPECTED TO FALL BACK DOWN BY 00Z WED. AREAS OF RAIN...DRIZZLE AND SHOWERS WILL CONTINUE ACROSS THE STATE TODAY AND TONIGHT WITH EAST TO SOUTHEAST WINDS IN THE 6-12KT RANGE. //ATL CONFIDENCE...06Z UPDATE... MEDIUM TO HIGH. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 49 48 63 41 / 100 100 90 30 ATLANTA 52 51 64 41 / 100 100 90 10 BLAIRSVILLE 50 48 59 36 / 100 100 90 30 CARTERSVILLE 52 50 64 36 / 100 100 80 10 COLUMBUS 63 59 68 41 / 100 100 80 10 GAINESVILLE 47 45 60 39 / 100 100 90 30 MACON 61 60 67 41 / 100 100 90 20 ROME 53 50 64 37 / 100 100 80 10 PEACHTREE CITY 56 55 64 39 / 100 100 90 10 VIDALIA 69 61 70 48 / 100 100 90 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....41 AVIATION...01
Hazardous weather outlook, Dec 23, 5:01 AM EST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 501 AM EST TUE DEC 23 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 501 AM EST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT OVER MUCH OF NORTH AND CENTRAL GEORGIA. A FEW MAY BECOME SEVERE MAINLY OVER CENTRAL GEORGIA. A WARM FRONT SHOULD PUSH NORTHWARD INTO CENTRAL GEORGIA DURING THE DAY. A FEW STORMS MAY BECOME SEVERE IN THE WARMER AND MORE UNSTABLE AIR...GENERALLY ALONG AND SOUTH OF A LAGRANGE TO MACON TO MILLEDGEVILLE LINE THIS AFTERNOON INTO THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND HEAVY RAIN. AN ISOLATED TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A STRONG COLD FRONT WILL PUSH THROUGH GEORGIA ON WEDNESDAY. RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...ISOLATED TORNADOES...AND HEAVY RAIN. THE BEST RISK FOR SEVERE STORMS ON WEDNESDAY WILL BE ALONG AND AHEAD OF THE COLD FRONT THAT WILL MOVE INTO WESTERN GEORGIA WEDNESDAY MORNING...AND INTO EASTERN GEORGIA BY WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 6:13 AM EST | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 32 min |
| Dec 23, 6:27 AM EST | Severe Thunderstorm Warning | FFC | Wilcox | 33 min |
| Dec 23, 6:56 AM EST | Special Weather Statement | FFC | Houston, Peach | 34 min |
| Dec 23, 7:08 AM EST | Severe Thunderstorm Warning | FFC | Houston, Peach | 22 min |
| Dec 23, 7:17 AM EST | Special Weather Statement | FFC | Webster | 28 min |
| Dec 23, 7:30 AM EST | Special Weather Statement | FFC | Bibb | 30 min |
| Dec 23, 7:33 AM EST | Special Weather Statement | FFC | Houston | 12 min |
| Dec 23, 7:36 AM EST | Special Weather Statement | FFC | Marion, Schley | 24 min |
| Dec 23, 7:44 AM EST | Special Weather Statement | FFC | Wilkinson | 31 min |
| Dec 23, 8:03 AM EST | Special Weather Statement | FFC | Taylor | 27 min |
| Dec 23, 8:33 AM EST | Special Weather Statement | FFC | Washington | 42 min |
| Dec 23, 8:36 AM EST | Special Weather Statement | FFC | Upson | 24 min |
| Dec 23, 9:03 AM EST | Special Weather Statement | FFC | Lamar, Monroe | 27 min |
| Dec 23, 9:08 AM EST | Special Weather Statement | FFC | Warren | 22 min |
| Dec 23, 9:24 AM EST | Special Weather Statement | FFC | Butts, Jasper, Newton | 36 min |
| Dec 23, 9:49 AM EST | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton | 26 min |
| Dec 23, 10:11 AM EST | Special Weather Statement | FFC | Walton | 34 min |
| Dec 23, 12:49 PM EST | Special Weather Statement | FFC | Chattooga | 26 min |
| Dec 23, 12:59 PM EST | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 31 min |
| Dec 23, 1:16 PM EST | Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 25 hr |
| Dec 23, 1:24 PM EST | Special Weather Statement | FFC | Gordon | 36 min |
| Dec 23, 1:46 PM EST | Special Weather Statement | FFC | Catoosa, Murray, Whitfield | 29 min |
| Dec 23, 1:53 PM EST | Severe Thunderstorm Warning | FFC | Catoosa, Fannin, Murray, Whitfield | 52 min |
| Dec 23, 2:52 PM EST | Special Weather Statement | FFC | Dade | 23 min |
| Dec 23, 3:10 PM EST | Special Weather Statement | FFC | Dade | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.